Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 137, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2007, 3:12 PM EDT for Lewis County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 3:12 PM EDT (19:12 UTC)
- Expired
- Jul 26, 2007, 3:47 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Lewis County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:06 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 26, 2:06 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 206 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER THE LOWER GREAT LAKES WILL GRADUALLY WEAKEN AND MOVE OFF TO THE EAST. THIS WILL ALLOW A COLD FRONT TO APPROACH FROM THE NORTHWEST ON FRIDAY AFTERNOON AND EVENING. THE FRONT WILL MOVE THROUGH THE AREA LATE FRIDAY NIGHT INTO SATURDAY BRINING A DRIER COOLER AIRMASS FOR THE LATTER HALF OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EXTENSIVE CLOUD COVER ACROSS ALL BUT THE FAR SOUTHERN ZONES WAS LIMITING HEATING AND INSTABILITY FOR MOST PLACES. APPEARS THAT THIS WILL CONTINUE TO BE THE CASE. SO WILL LOWER HIGHS FOR THE REST OF THE DAY. THUNDERSTORMS HAVE DEVELOPED IN MORE UNSTABLE AIRMASS IN NORTHERN KENTUCKY AND SHOULD CONTINUE TO MOVE EAST ACROSS THIS AREA. BEST COVERAGE OF PRECIPITATION WILL BE WITH THESE THUNDERSTORMS. ELSEWHERE ISOLATED TO SCATTERED SHOWERS WILL REMAIN POSSIBLE THROUGH THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... EXPECT ACTIVITY TO DIMINISH TONIGHT WHEN THE UPPER LOW LIFTS FARTHER NORTH AND INSTABILITY DECREASES. AS THE UPPER LOW MOVES EAST INTO NEW YORK STATE ON FRIDAY...STRONGER SURFACE CONVERGENCE WILL COME INTO PLAY AS A FRONT AND AN ASSOCIATED WAVE OF LOW PRESSURE DROP INTO OHIO. THUS...HAVE RAISED POPS TO 60 PERCENT FOR SHOWERS AND THUNDERSTORMS. CHANCE FOR SEVERE WEATHER WILL BE GREATER DUE TO THE AFOREMENTIONED CONVERGENCE...AMPLE DELTA THETA E...AND MORE POTENT WINDS. DRIER CONDITIONS WILL ARRIVE BY LATE SATURDAY AS HIGH PRESSURE FOLLOWS THE FRONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UPR LO TRANSITIONS INTO AN OPEN WAVE AHEAD OF APPCHG COLD FRONT ON FRI. EXPECT SCT/WDLY SCT CONVECTION WILL BE ONGOING BUT DIMINISHING AT 12Z FRI AS S/WV TRAVERSES REGION. SHOULD BE A LULL IN CONVECTIVE ACTIVITY BEFORE ADDL TSTMS DVLP ALONG AND IMMEDIATELY AHEAD OF THE COLD FRONT...THEN DROP E/SE INTO REGION FRI AFTN/NIGHT. HAVE INCREASED TO 50 POPS FRI AFTN/NIGHT WITH FRONT IN REGION. 12Z NAM MAINTAINS MUCH STRONGER SFC LO THAT OTHER MODELS...MOVING IT ACRS LWR GRT LKS FRI AFTN INTO ERLY SAT. THIS CONTRIBUTING TO PCPN CHANCES LOWERING MUCH MORE QUICKLY DURING THE DAY SAT. 12Z OP GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK...NOTED BY LARGE PCPN AREA MOVING SLOWLY ACRS FCST AREA FRI NIGHT/SAT MRNG. HAVE INSTEAD TRENDED TOWARDS A BLENDED SOLN THAT WEIGHS HEAVILY TOWARDS ECMWF/00Z GFS ENSEMBLE...WITH FRNTL BNDRY AND ASSOCD SFC WAVES DROPPING ACRS FCST AREA LATE FRI INTO SAT. IF A REASONABLE AMOUNT OF DIURNAL HEATING CAN BE REALIZED FRI AHEAD OF FRNTL BNDRY...BELIEVE POTENTIAL EXISTS FOR SCT SVR CONVECTION DURING AFTN/EVNG HOURS AS BL SHEAR VALUES WILL HOVER AT 20-30 M/S ALONG WITH FAIRLY MODEST FORWARD PROPAGATION SHOULD CONTRIBUTE TO SOME LOCALIZED DMG WINDS. EXTREMELY MOIST AIRMASS AHEAD OF COLD FRONT WITH PWATS APPCHG 2 INCHES WILL ALSO ENSURE LOCALLY HVY RAINFALL THREAT. PCPN CHANCES WILL DWINDLE FROM WEST TO EAST ACRS FCST AREA SAT AFTN/NIGHT AS COLD FRONT SLOWLY SHIFTS EAST OF THE REGION AND IS REPLACED BY WEAK SFC HI PRES. A RETURN TO DRY AND SEASONABLE WX APPEARS TO BE IN ORDER FOR REMAINDER OF LONG TERM PERIOD AS N/NE SFC FLO REESTABLISHES WITH SFC HI LOCKING IN PLACE AS FRONT STALLS ALONG EAST COAST AND ACRS SE CONUS. 12Z OP GFS INTRODUCED NEW IDEA OF YET ANOTHER CUTOFF UPR LO SETTING UP OVER UPR OH VLY BY THE END OF THE WEEKEND IN WAKE OF COLD FRONT...THEN LINGER JUST EAST OF THE FCST AREA FOR THE BETTER PART OF NEXT WEEK IN WEAK FLOW REGIME. HAVE REJECTED THIS SOLN FOR MON-WED TIMEFRAME SINCE 12Z RUN DID HAVE A MYRIAD OF ISSUES (CONV FEEDBACK PROBS FRI FOR EXAMPLE) AND NONE OF THE OTHER EXTENDED MODELS EVEN SUGGESTING SOMETHING CLOSE TO THIS CUTOFF LO SOLN ATTM. WX PATTERN HAS REVERTED TO COOLER/DRIER N/NE FLO IN WAKE OF FROPAS ON NUMEROUS OCCASIONS ALREADY THIS SUMMER (AND PARTICULARLY OVER LAST FEW WEEKS)...SO HAVE HIGHER CONFIDENCE IN TRENDING TOWARDS PERSISTENCE ATTM. WITH OH VLY BTWN TROF CENTERED TO EAST AND RIDGE TO WEST...TEMPS WILL REMAIN NEAR NORMAL THRU THE PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MID CLOUDS WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE PERIOD. THIS WILL LIMIT INSTABILITY DURING THE REST OF THE AFTERNOON AND EVENING. SO THE CHANCE OF THUNDERSTORMS OCCURRING AT ANY OF THE TERMINALS LOOKS LOW AT THIS TIME. HAVE INCLUDED A PERIOD OF SHOWERS IN THE CINCINNATI AND COLUMBUS TERMINALS. REMAINING MVFR VISIBILITIES SHOULD IMPROVE OVER THE NEXT FEW HOURS BUT THEN WILL LIKELY REDEVELOP OVERNIGHT. VISIBILITY WILL IMPROVE TO VFR AGAIN LATE IN THE TAF PERIOD. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO BE LOW THROUGH 18Z FRIDAY BUT THEN INCREASE AFTER THE END OF THE TAF PERIOD. OUTLOOK...SHOWERS AND SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 26, 5:00 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU JUL 26 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY REACH SEVERE LIMITS IN ISOLATED LOCATIONS TODAY...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SHOWERS AND THUNDERSTORMS MAY REACH SEVERE LIMITS ON FRIDAY...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 2:30 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT THU JUL 26 2007 INZ080-KYZ089-261915- SWITZERLAND IN-CARROLL KY- 230 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND SOUTHWESTERN SWITZERLAND COUNTIES THROUGH 315 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LOCUST...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LOCUST...PRESTONVILLE...BRAYTOWN...CARROLLTON...GENERAL BUTLER STATE PARK...ENGLISH...LANGSTAFF...EASTERDAY...VEVAY...GHENT AND INTERSTATE 71 BETWEEN MILE MARKERS 40 AND 54. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Special weather statement, Jul 26, 2:54 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 254 PM EDT THU JUL 26 2007 KYZ090-094-261945- GALLATIN KY-OWEN KY- 254 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT GALLATIN AND NORTHERN OWEN COUNTIES THROUGH 345 PM EDT... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF US ROUTE 42 AT STATE ROUTE 184...MOVING EAST-SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ETHRIDGE...CARSON...SPARTA...GLENCOE...BROMLEY...AND INTERSTATE 71 BETWEEN MILE MARKERS 54 AND 65. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. DOPPLER RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN QUICKLY WITH THIS THUNDERSTORM FURTHER WEST ACROSS CARROLL AND SOUTHERN SWITZERLAND COUNTIES. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 24 min |
| Jul 26, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 23 min |
| Jul 26, 3:01 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin | 119 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.